Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 29, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 19, 2007, 3:48 PM MDT for Johnson County, Wyoming. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2007, 3:48 PM MDT (21:48 UTC)
- Expired
- Jul 19, 2007, 4:30 PM MDT
- In force
- 42 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1012 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:20 PM MDT, 28 minutes earlier.
Area forecast discussion, Jul 19, 3:20 PM MDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 320 PM MDT THU JUL 19 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT HIGH PRESSURE RIDGE ALOFT REMAINS STALLED OVER THE AREA WITH MONSOON MOISTURE OVER THE AREA. THE MOISTURE IS MORE ABUNDANT OVER THE SOUTH AND EAST WITH THE LEAST MOISTURE OVER THE NORTHWEST. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE A THREAT WITH THE GREATEST COVERAGE OVER THE MOUNTAINOUS AREAS. LITTLE CHANGE IN TEMPERATES AND RELATIVE HUMIDITY ARE EXPECTED THROUGH SATURDAY. SHORT TERM MODELS REMAIN IN GOOD AGREEMENT WITH STAGNANT WEATHER PATTERN. OVERALL SHORT TERM FORECAST SIGNIFICANT WEATHER WILL BE SMALL SCALE LOCAL CONVECTION. LOCAL HEAVY RAINS WILL REMAIN A THREAT IN AND NEAR THE MOUNTAINS WITH SLOW MOVING TO NEAR STATIONARY THUNDERSTORMS. .LONG TERM...SUNDAY THROUGH THURSDAY MODELS ARE VERY SIMILAR IN THEIR MOVEMENT OF THE UPPER HIGH THROUGH THE MEDIUM RANGE PERIOD. THE UPPER HIGH IS FORECAST BY THE GFS...UKMET AND ECMWF TO MOVE FROM THE CENTRAL ROCKIES/WESTERN HIGH PLAINS SUNDAY INTO THE NORTHERN HIGH PLAINS/UPPER MIDWEST AREA MONDAY INTO TUESDAY AND THEN FLATTEN OR RETROGRADE BACK INTO THE CENTRAL ROCKIES WEDNESDAY INTO THURSDAY. AS THE UPPER HIGH MOVES EAST OF WYOMING EARLY NEXT WEEK...IT SHOULD OPEN THE DOOR FOR MID AND HIGH LEVEL MONSOONAL MOISTURE TO FLOW NWD THROUGH THE PERIOD SETTING THE STAGE FOR PLENTY OF DAILY THUNDERSTORMS WITH THE PEAK OCCURRING DURING THE AFTERNOON AND EVENING HOURS. WILL CONTINUE TO BUMP THE POPS UP DURING THIS PERIOD IF THIS TREND CONTINUES AGAIN TONIGHT. && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS THE TONIGHT AND FRIDAY. THE BEST COVERAGE AND STRONGER THUNDERSTORMS WILL DEVELOP ACROSS EAST CENTRAL WYOMING THIS EVENING AFFECTING CPR AND WRL ROUTES WITH POSSIBLE MVFR CONDITIONS IN BRIEF HEAVY DOWNPOURS. DRIER AND MORE STABLE AIR WILL PUSH AGAINST THE WEST SIDE OF THE DIVIDE WITH ISOLATED STORMS PRIMARILY DEVELOPING ALONG THE EAST SLOPES AND SOUTHWEST WYOMING IN THE VICINITY OF COD...LND AND RKS. && .FIRE WEATHER... HIGH PRESSURE RIDGE ALOFT REMAINS STALLED OVER THE AREA WITH MONSOON MOISTURE OVER THE AREA. THE MOISTURE IS MORE ABUNDANT OVER THE SOUTH AND EAST WITH THE LEAST MOISTURE OVER THE NORTHWEST. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE A THREAT WITH THE GREATEST COVERAGE OVER THE MOUNTAINOUS AREAS. LITTLE CHANGE IN TEMPERATES AND RELATIVE HUMIDITY ARE EXPECTED THROUGH SATURDAY. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...C.BAKER LONG TERM...SKRBAC AVIATION...SMITH FIRE WEATHER...C.BAKER
Hazardous weather outlook, Jul 19, 3:17 PM MDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 317 PM MDT THU JUL 19 2007 WYZ020-022-192200- CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS- 317 PM MDT THU JUL 19 2007 SIGNIFICANT THUNDERSTORM ACTIVITY WILL BE MOVING WEST INTO THE EASTERN PORTIONS OF THE CASPER METRO AREA THROUGH 345 PM. ALSO... ANOTHER AREA OF THUNDERSTORMS WILL BE TRACKING NORTHEAST ALONG HIGHWAY 220 ACROSS INDEPENDENCE ROCK AND ALCOVA THROUGH 400 PM.. YET A THIRD CLUSTER OF THUNDERSTORMS WILL BE TRACKING NORTHEAST ACROSS WEST CENTRAL NATRONA COUNTY AND WILL TRACK ACROSS HIGHWAY 26 NEAR HIGHLAND THROUGH 400 PM. THESE STORMS MAY PRODUCE SMALL HAIL...WIND GUSTS OF 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. LIPSON
In the hours before
Local storm report, Jul 19, 2:28 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
228 PM MDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL 16 W BUFFALO 44.34N 107.04W
07/19/2007 E0.88 INCH JOHNSON WY PUBLIC
HAIL WAS ACCOMPANIED BY VERY HEAVY RAIN.
&&
DLIPSONThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:01 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 44 min |
| Jul 19, 2:35 PM MDT | Flash Flood Warning | RIW | Johnson | 4 hr |
| Jul 19, 4:14 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 61 min |
| Jul 19, 4:22 PM MDT | Flash Flood Warning | RIW | Natrona | 113 min |
| Jul 19, 4:36 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 39 min |
| Jul 19, 5:15 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 60 min |
| Jul 19, 5:25 PM MDT | Tornado Warning | RIW | Johnson | 65 min |
| Jul 19, 5:31 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 59 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.